Alert archive / Alabama / Special Weather Statements in 2015

Special Weather Statement, NWS Birmingham, AL

July 19, 2015Cleburne County, Alabama

NWS Birmingham, AL issued this special weather statement at Jul 19, 2015, 1:21 PM CDT for Cleburne County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2015, 1:21 PM CDT (18:21 UTC)
Expired
Jul 19, 2015, 2:00 PM CDT
In force
39 min
Issued by
NWS Birmingham, AL

County Cleburne County, AL

The radar

The Atlanta radar (KFFC), 100 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 886 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
886 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1097 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

655 
WWUS84 KBMX 191821
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
121 PM CDT SUN JUL 19 2015
 
ALZ021-191900-
CLEBURNE AL-
121 PM CDT SUN JUL 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLEBURNE COUNTY
UNTIL 200 PM CDT...

AT 121 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HEFLIN...MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HEFLIN...RANBURNE...EDWARDSVILLE...SWEETWATER LAKE...HOLLIS
CROSSROADS...CAMP SEQUOYAH...TRICKEM...CHALAFINNEE...LAKE CLEBURNE
AND MICAVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3352 8532 3349 8537 3350 8567 3360 8574
      3360 8572 3361 8572 3361 8569 3363 8569
      3363 8566 3365 8564 3377 8564 3377 8562
      3379 8561
TIME...MOT...LOC 1821Z 325DEG 23KT 3368 8565 

$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 19, 12:03 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 19, 12:03 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1203 PM CDT SUN JUL 19 2015

.UPDATE...
FOR 18Z AVIATION.

&&

.DISCUSSION...

INCREASED RAIN CHANCES ACROSS A LARGE PART OF CENTRAL ALABAMA THIS
AFTERNOON...WITH THE LEAST CHANCE FAR NORTHWEST. AS TEMPERATURES
HAVE CLIMBED TOWARD THE CONVECTIVE LEVEL...THE LOW LEVEL MOISTURE
AXIS HAVE BLOOMED WITH TOWERING CUMULUS AND EVEN A FEW THUNDERSTORMS
ALREADY. THIS ACTIVITY WILL MOVE OR PROPAGATE SOUTHEASTWARD THIS
AFTERNOON. THIS ACTIVITY HAS INITIALLY DEVELOPED IN A ZONE WHERE
DRY AIR ALOFT IS LOCATED. SBCAPE VALUES OF 5000J...DOWNDRAFT CAPE
AROUND 1000J AND A BIT MORE LOW LEVEL MOISTURE CONVERGENCE WILL
LEAD TO BETTER COVERAGE THIS AFTERNOON. THE STORMS THAT DO DEVELOP
MAY BECOME MARGINALLY SEVERE WITH GUSTY WINDS AROUND 50 MPH AND
DEADLY LIGHTNING. ONCE AGAIN...MEAN LAYER WINDS AND BULK SHEAR ARE
LOW. BUT THERE IS A WEAK 700-500MB TROUGH MOVING BY TO OUR
NORTHEAST WITH DRIER AIR ALOFT. THIS MAY ENHANCE A SURFACE COLD
POOL AND WILL MONITOR CLOSELY. TEMPERATURES AND DEW POINTS APPEAR
CLOSE TO FORECAST LEVELS WITH ONLY MINOR ADJUSTMENTS. A HEAT
ADVISORY REMAINS IN EFFECT.

75

&&

.AVIATION...
18Z TAF DISCUSSION.

VIGOROUS SHOWER AND THUNDERSTORM DEVELOPMENT IS ALREADY OCCURRING
AND WILL INCLUDE VCTS AT ALL SITES THROUGH THE AFTERNOON.
PREVAILING VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD BUT MAY
BE INTERRUPTED BY THUNDERSTORMS. WITH RELATIVELY DRY AIR ALOFT...
MICROBURST POTENTIAL IS HIGH AND WILL POSE A RISK TO AIRCRAFT.

87/GRANTHAM

&&

.FIRE WEATHER...

CONTINUED HOT AND HUMID THROUGH THE WEEKEND WITH BELOW AVERAGE
RAIN CHANCES...ALTHOUGH A FEW ISOLATED THUNDERSTORMS WILL OCCUR.
NO FIRE WEATHER ISSUES ARE ANTICIPATED.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT MONDAY FOR AUTAUGA-BARBOUR-BIBB-
BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-CHILTON-CLAY-CLEBURNE-
COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-JEFFERSON-LAMAR-
LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-PICKENS-PIKE-
RANDOLPH-RUSSELL-SHELBY-ST. CLAIR-SUMTER-TALLADEGA-TALLAPOOSA-
TUSCALOOSA-WALKER-WINSTON.

&&
Hazardous weather outlook, Jul 19, 4:03 AM CDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
403 AM CDT SUN JUL 19 2015

ALZ011>015-017>050-201215-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
403 AM CDT SUN JUL 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY LEVELS WILL
PRODUCE HEAT INDICES NEAR 105 DEGREES OR GREATER ACROSS MUCH OF
CENTRAL ALABAMA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

CONTINUED HOT TEMPERATURES AND HIGH HUMIDITY LEVELS WILL ALLOW THE
POTENTIAL FOR HEAT INDICES TO REACH NEAR OR ABOVE 105 DEGREES
DURING THE AFTERNOON HOURS ON MONDAY THROUGH SATURDAY ACROSS
PORTIONS OF CENTRAL ALABAMA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

08

In the hours before

Special weather statement, Jul 19, 12:30 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1230 PM CDT SUN JUL 19 2015

ALZ018-019-026-191815-
CALHOUN AL-ST. CLAIR AL-ETOWAH AL-
1230 PM CDT SUN JUL 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CALHOUN...NORTHEASTERN
ST. CLAIR AND SOUTH CENTRAL ETOWAH COUNTIES UNTIL 115 PM CDT...

AT 1230 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER NEELY HENRY LAKE...OR 7 MILES SOUTH OF RAINBOW CITY...MOVING
SOUTH AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RAINBOW CITY...SAKS...RAGLAND...OHATCHEE...NEELY HENRY LAKE...
ALEXANDRIA...SOUTHSIDE AND NEELY HENRY DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3372 8582 3364 8602 3366 8604 3388 8617
      3394 8601
TIME...MOT...LOC 1730Z 339DEG 14KT 3385 8605

87/GRANTHAM
Special weather statement, Jul 19, 12:33 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1233 PM CDT SUN JUL 19 2015

ALZ041-044-191815-
MONTGOMERY AL-AUTAUGA AL-
1233 PM CDT SUN JUL 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY AND
SOUTHEASTERN AUTAUGA COUNTIES UNTIL 115 PM CDT...

AT 1233 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER PRATTVILLE...MOVING SOUTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN MONTGOMERY...PRATTVILLE...MILLBROOK...AUTAUGA COUNTY
AIRPORT...HUNTER...MAXWELL AIR FORCE BASE...CANTELOUS...DANNELLY
FIELD...HYUNDAI MOTORS OF ALABAMA...HOPE HULL AND WOODCREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3227 8645 3227 8648 3231 8649 3234 8648
      3235 8651 3248 8654 3251 8642 3250 8641
      3241 8641 3241 8640 3243 8640 3243 8636
      3229 8626 3225 8642
TIME...MOT...LOC 1733Z 339DEG 14KT 3244 8644

87/GRANTHAM
Special weather statement, Jul 19, 12:47 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1247 PM CDT SUN JUL 19 2015

ALZ025-191830-
SHELBY AL-
1247 PM CDT SUN JUL 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHELBY COUNTY UNTIL
130 PM CDT...

AT 1247 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MAYLENE...OR NEAR HELENA...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALABASTER...PELHAM...HELENA...CALERA...MONTEVALLO...WILTON...
UNIVERSITY OF MONTEVALLO...AMERICAN VILLAGE...MAYLENE...SHELBY COUNTY
AIRPORT...ALABASTER VETERANS PARK...SAGINAW...SADDLE LAKE FARMS...
DOGWOOD...JOE TUCKER PARK...CAMP BRANCH AND SILURIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3325 8698 3327 8697 3328 8693 3330 8693
      3331 8690 3333 8689 3333 8683 3334 8683
      3310 8667 3307 8677 3307 8688 3305 8688
      3305 8690 3308 8695 3310 8695 3310 8697
      3316 8697 3317 8701 3325 8703
TIME...MOT...LOC 1747Z 331DEG 16KT 3325 8692

87/GRANTHAM
Special weather statement, Jul 19, 1:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
121 PM CDT SUN JUL 19 2015

ALZ021-191900-
CLEBURNE AL-
121 PM CDT SUN JUL 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLEBURNE COUNTY
UNTIL 200 PM CDT...

AT 121 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HEFLIN...MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HEFLIN...RANBURNE...EDWARDSVILLE...SWEETWATER LAKE...HOLLIS
CROSSROADS...CAMP SEQUOYAH...TRICKEM...CHALAFINNEE...LAKE CLEBURNE
AND MICAVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3352 8532 3349 8537 3350 8567 3360 8574
      3360 8572 3361 8572 3361 8569 3363 8569
      3363 8566 3365 8564 3377 8564 3377 8562
      3379 8561
TIME...MOT...LOC 1821Z 325DEG 23KT 3368 8565

87/GRANTHAM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 7:12 PM CDTSpecial Weather StatementBMXBarbour33 min
Jul 18, 7:33 PM CDTSevere Thunderstorm WarningBMXBarbour27 min
Jul 18, 9:16 PM CDTSpecial Weather StatementBMXLee44 min
Jul 19, 12:30 PM CDTSpecial Weather StatementBMXCalhoun45 min
Jul 19, 12:33 PM CDTSpecial Weather StatementBMXMontgomery42 min
Jul 19, 12:47 PM CDTSpecial Weather StatementBMXShelby43 min
Jul 19, 12:56 PM CDTSevere Thunderstorm WarningBMXShelby34 min
Jul 19, 12:59 PM CDTSevere Thunderstorm WarningBMXCalhoun46 min
Jul 19, 2:01 PM CDTSpecial Weather StatementBMXBlount44 min
Jul 19, 2:18 PM CDTSpecial Weather StatementBMXDallas57 min
Jul 19, 2:19 PM CDTSpecial Weather StatementBMXCherokee41 min
Jul 19, 3:12 PM CDTSpecial Weather StatementBMXTallapoosa48 min
Jul 19, 3:19 PM CDTSpecial Weather StatementBMXLowndes56 min
Jul 19, 3:41 PM CDTSevere Thunderstorm WarningBMXTallapoosa15 min
Jul 19, 4:01 PM CDTSpecial Weather StatementBMXMontgomery59 min
Jul 19, 4:14 PM CDTSpecial Weather StatementBMXMacon46 min
Jul 19, 5:56 PM CDTSpecial Weather StatementBMXBarbour49 min

Nearby

Special Weather Statements in Alabama, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.